MAUDE Adverse Event Report: LIVANOVA USA INC PERFUSION PACKS; SMART, PERFUSION PACKS, CONNECTORS, TUBING

LIVANOVA USA INC PERFUSION PACKS; SMART, PERFUSION PACKS, CONNECTORS, TUBING
Catalog Number 044009103
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypovolemia (2243)
Date of Event 09/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Sorin group italia manufactures the smart perfusion pack.The incident occurred in the (b)(6) united states of america.During follow up with the customer, on september 28, 2022, sorin group italia was informed that the leakage occurred nearly 30 minutes after being on pump (bypass) and appeared to be originated from the one way valve, as it split in half.Perfusionist said it was very difficult to tell what happened because there was so much blood everywhere.Medical team decided to administer units of blood to patient.The patient is fine.The circuit has been disposed after the case.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia received a report that, on (b)(6) 2022, about 30 minutes since on pump, the purge line began leaking.The perfusionist occluded the line and stop blood loss in about 20-30 secs.However, an estimated 500ml was lost.Upon inspection, the one-way valve was split in half.The case was completed without further incident and the patient come off bypass successfully.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during a procedure, a leak from the purge/recirculation line of the inspire oxygenator was identified.The one-way valve split open in the middle.Patient was administered of heterologous blood to compensate blood loss.There is no report of any patient injury.The unit is not available.However, at the submission of the case, the customer has provided pictures confirming the reported issue.The dhr of the circuit confirmed the device was released conforming to specifications.Review of the livanova complaint database did not identify any other similar event relevant to the complained circuit.Based on the pictures received, most likely root cause of the reported event was a welding issue of the one-way valve or a damage during transportation.The complained purge/recirculation line is supplied by a livanova supplier.The supplier has been formally informed of the event.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
PERFUSION PACKS
Common Device Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15672370
Report Number1718850-2022-00056
Device Sequence Number15077351
Product Code DWE
UDI-Device Identifier00803622142550
UDI-Public(01)00803622142550(240)044009103(17)240831(10)2223600055
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number044009103
Device Lot Number2223600055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown